Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 217, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 28, 2000, 6:30 PM EDT for Marion County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 28, 2000, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 28, 2000, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 153 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS52 KJAX 282231 SVRJAX FLC083-282300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARION COUNTY IN NORTHERN FLORIDA * UNTIL 700 PM EDT * AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 4 MILES SOUTHEAST OF OCALA AIRPORT...OR ABOUT 5 MILES SOUTHWEST OF OCALA...MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OCALA BY 645 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 2907 8229 2905 8209 2932 8202 2935 8227 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:00 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 28, 2:00 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT FRI JUL 28 2000 TONIGHT...LOOKS LIKE MESO-ETA ONCE AGAIN HAS A GOOD HANDLE ON THE LOCAL SITUATION...WITH RUC OVERDOING THE AFTN CONVECTION AND DEVELOPING IT A BIT TOO EARLY. MESO-ETA IS INDICATING SLOW PROGRESS OF THE ATLANTIC SEA BREEZE AND THATS EXACTLY WHAT IM SEEING ON VSBL SAT IMAGERY & RADAR. ALSO A CONVERGENT BAND WAS INDICATED BY THE MODEL FROM OZR/DHN-THE BIG BEND TO THE SUWANNEE VALLEY AND CAN SEE A BOUNDARY ON THE KTLH RADAR IN ROUGHLY THE SAME AREA...WITH SOME CONVECTION FORMING ON IT IN WRN SUWANNEE COUNTY. EXPECT THE ATLC SEA BREEZE TO ONLY MAKE TO US 301 BY 5 PM AS AN H5 VORT CENTER MOVES OVER THE FA. THE CONVECTION OVER THE INTERIOR WILL BE LATE TO POP WITH TEH MAIN DEVELOPMENT BETWEEN 4-8 PM FROM THE OCALA NATIONAL FOREST THROUGH STARKE/LAKE BUTLER AND THEN ACROSS THE OSCEOLA NATIONAL FOREST INTO THE SWAMP AND NW TO PEARSON GA. THAT COMPLEX SHOULD COLLAPSE BETWEEN 8-11 PM SENDING OUTFLOW BOUNDARIES IN ALL DIRECTIONS. CONVECTION SHOULD ALSO BE LATE TO DIMINISH (BETWEEN 11 PM-2 AM) AS THE VORT CENTER EVENTUALLY SHEARS OUT ALONG THE FL EAST COAST. WILL INCREASE THE SLIGHT CHANCE OF EVE PCPN TO A CHANCE (40 PCNT) FOR THE INTERIOR COUNTIES S OF AYS. PATCHY FOG WILL ONCE AGAIN DEVELOP OVER THE INTERIOR AND LOW TEMPS LOOK REASONABLE. SAT...AVN DEVELOPS A LOW OVER SW FL AND MOVES IT RAPIDLY ALONG THE FL E COAST AND IS STRONGLY SUSPECT. WILL TOSS OUT AVN AND STICK CLOSER TO ETA/MESO-ETA WHICH KEEP THE BULK OF THE DEEP LEVEL MOISTURE OFF THE E COAST FROM DAB NWD. MESO-ETA DEVELOPS SEA BREEZE TYPE CONVECTION ALONG THE FL-GA STATE LINE FROM THE SWAMP W TO VAD/VLD LATE IN THE AFTN/EVE. WILL AGAIN GO WITH A 40 PCNT POPS OVER THE INTERIOR AND LESSER POPS FOR THE ATLC COASTAL COUNTIES. SAT NIGHT...AVN STILL CAUGHT UP IN THAT LOW AND ALSO DONT LIKE AVN HANDLING OF A 2ND H5 VORT CENTER THAT IT SITS OVER THE FA. THEREFORE AVN ONCE AGAIN DISCOUNTED AND BASED ON THE OTHER MODELS IT LOOKS LIKE ANOTHER TYPICAL SUMMERTIME NIGHT...WITH PCPN ENDING ARND MIDNIGHT. SUN...THE WRN PERIPHERY OF THE RIDGE MOISTENS UP AS THE FLOW BECOMES MORE SWRLY. EXPECT GREATER CLOUD COVERAGE...SLIGHTLY LOWER TEMPS AND WILL LIKELY INCREASE THE POPS TO 50 PCNT FOR MOST AREAS. EXTENDED...WITH THE RIDGE ENTRENCHED OVER THE AREA IT LOOKS LIKE WELL CONTINUE WITH CLIMO CONDITIONS THROUGH MID-WEEK. MARINE...WELL ONCE AGAIN LIKE MESO-ETA WITH LIGHTER WINDS AND GREATER COVERAGE OF CONVECTION OFFSHORE. CERTAINLY HAS BEEN THE PATTERN FOR THE PAST TWO DAYS AND THE MODEL HAS NAILED IT EACH DAY. NGM WINDS ARE A BIT TOO STRONG AND THAT LOW AVN LIKES IS A PROBLEM WITH IT. WILL GO WITH ETA/MESO-ETA AND NO HEADLINES FOR THE BEGINNING OF THE WEEKEND. PRELIM AMG 70/92/71/90 4435 SSI 74/87/75/86 2425 JAX 72/91/72/90 2425 GNV 71/92/71/89 4435 05 .JAX.. .FL...NONE. .GA...NONE. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:47 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia | 28 min |
| Jul 27, 9:50 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.